Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 47, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 5, 2011, 4:10 AM EDT for Gilchrist County, Suwannee County, Union County, Florida. It took effect at Jun 5, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2011, 4:10 AM EDT (08:10 UTC)
- In effect from
- Jun 5, 2011, 1:00 PM EDT
- Expired
- Jun 5, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS82 KJAX 050810 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 AM EDT SUN JUN 5 2011 FLZ040-050915- /O.CAN.KJAX.FW.A.0040.110605T1700Z-110605T2200Z/ MARION- 410 AM EDT SUN JUN 5 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW RH ALONG WITH HIGH DISPERSION AND ERC... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. HUMIDITIES ARE FORECAST TO FALL SHORT OF THAT NEEDED FOR A RED FLAG WARNING SO THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FLZ020>022-030-035-036-052200- /O.UPG.KJAX.FW.A.0040.110605T1700Z-110605T2200Z/ /O.NEW.KJAX.FW.W.0047.110605T1700Z-110605T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-GILCHRIST-ALACHUA- 410 AM EDT SUN JUN 5 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR FOR LOW RH ALONG WITH ELEVATED ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE TODAY RESULTING IN RH VALUES DROPPING TO THE LOWER 30 PERCENT RANGE FOR ABOUT 4 HOURS. ERC VALUES OF 35 TO 40 ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
207 WWUS82 KJAX 051841 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT SUN JUN 5 2011 FLZ020>022-030-035-036-052200- /O.CON.KJAX.FW.W.0047.000000T0000Z-110605T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-GILCHRIST-ALACHUA- 241 PM EDT SUN JUN 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR LOW RH VALUES ALONG WITH HIGH ERC VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE TODAY RESULTING IN RH VALUES DROPPING TO AROUND 35 PERCENT FOR ABOUT 4 HOURS. ERC VALUES OF 35 TO 40 ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
396 WWUS82 KJAX 052212 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 612 PM EDT SUN JUN 5 2011 FLZ020>022-030-035-036-052315- /O.EXP.KJAX.FW.W.0047.000000T0000Z-110605T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-GILCHRIST-ALACHUA- 612 PM EDT SUN JUN 5 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JDS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 4, 9:39 PM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 4, 9:39 PM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EDT SAT JUN 4 2011
...HOT TEMPERATURES WILL CONTINUE INTO EARLY NEXT WEEK...
.PUBLIC UPDATE...ONLY A FEW THUNDERSTORMS DEVELOPED THIS EVENING AND
CONFINED SOUTHEAST GEORGIA. RADAR IMAGERY AT 9 PM INDICATED
THUNDERSTORM ACTIVITY HAD EXITED THE CWA. STILL CANNOT RULE OUT A
STRAY THUNDERSTORM THROUGH MIDNIGHT ACROSS CLINCH AND ECHOLS
COUNTIES IN SOUTHEAST GEORGIA...OTHERWISE DRY CONDITIONS ARE
FORECAST OVERNIGHT. AS OPPOSED TO LAST NIGHT...THERE ARE NO
ADDITIONAL WEATHER DISTURBANCES FORECAST TO ADVANCE ACROSS THE
FORECAST AREA THE BALANCE OF TONIGHT. AREAS OF SMOKE WILL CONTINUE
WHERE CURRENTLY PRESENT. PATCHY FOG WILL ALSO DEVELOP OVERNIGHT.
ZFP HAS BEEN UPDATED.
&&
.AVIATION...
HAVE ADDED TEMPO GROUPS FOR MVFR VISIBILITIES IN PATCHY FOG LATE
TONIGHT. BEST CHANCE FOR IFR CONDITIONS WILL BE AT VQQ.
&&
.MARINE...
HIGH PRESSURE WILL MAINTAIN BENIGN CONDITIONS OFFSHORE TONIGHT.
WINDS WILL REMAIN GENERALLY 10 KNOTS OR LESS. SEAS WILL BE IN THE
2 TO 3 FT RANGE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR ALACHUA-COLUMBIA-
GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
.PREVIOUS PUBLIC...EXPECT BEST CHANCES OF PRECIP INTO THE EARLY
EVENING TO BE OVER THE SUWANNEE RIVER VALLEY AREA AS THE RESIDUAL
DIFFERENTIAL PVA INTERACTS WITH THE GULF BREEZE AND SLIGHT
DIFFERENTIAL HEATING FROM EARLIER CLOUD COVER. SOME STORMS MAY BE
STRONG WITH GUSTY WINDS. LOW AMOUNTS OF SHEAR AND FAIRLY WARM TEMPS
ALOFT SHOULD PRECLUDE MUCH HAIL DEVELOPMENT.
FOR SUN...LOWER PRECIP CHANCES ARE EXPECTED. BEST POPS WILL BE
OVER W ZONES WITH SOME LATE ACTIVITY OVER THE N ZONES AHEAD OF AN
APPROACHING WEAK COLD FRONT. TEMPERATURES WILL ONCE AGAIN BE HOT...
WITH A FEW LOCALES POSSIBLY TOPPING THE CENTURY MARK...STILL 2 TO
4 DEGREES SHY OF ANY RECORDS.
FOR MON...WEAK FRONT WILL CONTINUE TO PUSH S INTO THE AREA. NAM IS
MORE GUNG HO WITH POPS THAN THE GFS. HAVE LEANED A BIT MORE TOWARD
THE NAM NEAR AND S OF THE FRONT...BUT HAVE CAPPED AT 30 PERCENT
FOR NOW. MID AND UPPER LEVEL RIDGE WILL WEAKEN A BIT AS TROF DIGS
OVER THE ATLANTIC...BUT STILL SHOULD SEE MAX TEMPS INTO THE MID TO
UPPER 90S OVER MUCH OF THE INLAND LOCATIONS.
LONG TERM...HEIGHTS ARE PROGGED TO FALL A BIT LATER IN THE COMING
WEEK AS FLOW OVER THE E US BECOMES SOMEWHAT MORE ZONAL. AS A
RESULT...MAX TEMPS ARE PROGGED TO DROP CLOSER TO NORMAL
VALUES...ALTHO STILL JUST ABOVE NORMAL AT MOST SITES. TSTMS WILL BE
POSSIBLE EACH AFTERNOON AND EVENING...BUT HAVE KEPT POPS LOW. THIS
ACTIVITY WILL BE MOSTLY DIURNALLY/SEA BREEZE DRIVEN.
&&
ZAPPE/SHULER/WALKERHazardous weather outlook, Jun 4, 9:21 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 921 PM EDT SAT JUN 4 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 921 PM EDT SAT JUN 4 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... THE HONEY PRAIRIE WILDFIRE CONTINUES IN SOUTHEAST GEORGIA. SEVERAL OTHER WILDFIRES ARE BURNING IN FLAGLER AND SAINT JOHNS COUNTIES IN NORTHEAST FLORIDA. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THESE FIRES MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD. VERY HOT TEMPERATURES IN THE UPPER 90S ARE EXPECTED DURING THE AFTERNOONS OVER INLAND AREAS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.